Allergy Will Not Heal For 7 Months?
Hello, Dad, I’m an 18 year old woman. I have been experiencing allergies since I took 500mg of Amoxicillin as prescribed by a dentist, even though I have stopped taking Amoxicillin, why is the drug allergy still not fully healed? I took almost 7 months to take Cetirizine which only relieved allergy symptoms and 2 days later, the allergy recurred. I have taken prescription drugs from General Practitioners as well, just relieving. Can Medication Allergy Recover for several weeks without medication? If I have to see a doctor again, do I need a blood test or are I only given antihistamine / corticosteroid medication?
Hello Mba Jasy, thank you for asking HealthReplies.com.
Drug allergy is an abnormal reaction from the body to exposure to certain drugs, where the reaction can be a rash on the skin, itching, swelling, sneezing, tightness, or the heaviest form is anaphylactic reaction (conditions that attack two or more organs in severe conditions). This reaction occurs because the body's immune system reacts wrongly and considers the drug dangerous for the body so it tries to attack by forming antibodies. This response will cause an inflammatory reaction in the form of the above symptoms.
The process of introducing the immune system is sometimes through a gradual process which is initially referred to as the recognition process so that sometimes there are no significant reactions and symptoms, but after being exposed continuously by substances that cause allergies (referred to as allergens), more immune system will be produced so that eventually Inflammatory reactions such as the skin in the form of rashes and itching, respiratory tract in the form of shortness, or others.
In the case of drug allergy, it should be noted also for similar drug classes such as antibiotics in the form of amoxicillin included in the penicillin group, there are several other drugs in the group such as amoxiclav and dicloxacillin. Drugs in similar classes should be avoided. Other classes of drugs that have the potential to cause allergic reactions are:
- corticosteroid cream
- nonsteroidal anti-inflammatory
- chemotherapy drugs
For the recovery process each person will have varying phases depending on the body's immune system being produced, for what can be done is to avoid these allergens and always remember what things are allergens (because in general a person has several substances that are allergic to him) .
It would be better if carried out further tests such as skin prick test (skin prick test) to test someone allergic to anything (because there is a possibility of having other allergies than those already known so far). Other tests can use a blood test to see the level of white blood cells, but the accuracy is not good and does not specify a person's allergen.
Treatment that can be given should be consulted with your doctor because for the class of antihistamines and corticosteroids that require a good dose adjustment so that the effects of the drug can be appropriate and effective. If there are severe symptoms such as.
- Out of breath
- Severe swelling in soft tissue areas such as the eyes or lips
- Loss of consciousness
This condition must be immediately brought to the emergency department because it can be life-threatening and is called an anaphylactic reaction.
More about: drug allergies
Thus the information we can convey. May be useful. Thank you